UZH-Logo

Maintenance Infos

The barnes G function and its relations with sums and products of generalized gamma convolution variables


Nikeghbali, A; Yor, M (2009). The barnes G function and its relations with sums and products of generalized gamma convolution variables. Electronic Communications in Probability, 14:396-411.

Abstract

We give a probabilistic interpretation for the Barnes G-function which appears in random matrix theory and in analytic number theory in the important moments conjecture due to Keating-Snaith for the Riemann zeta function, via the analogy with the characteristic polynomial of random unitary matrices. We show that the Mellin transform of the characteristic polynomial of random unitary matrices and the Barnes G-function are intimately related with products and sums of gamma, beta and log-gamma variables. In particular, we show that the law of the modulus of the characteristic polynomial of random unitary matrices can be expressed with the help of products of gamma or beta variables. This leads us to prove some non standard type of limit theorems for the logarithmic mean of the so called generalized gamma convolutions.

We give a probabilistic interpretation for the Barnes G-function which appears in random matrix theory and in analytic number theory in the important moments conjecture due to Keating-Snaith for the Riemann zeta function, via the analogy with the characteristic polynomial of random unitary matrices. We show that the Mellin transform of the characteristic polynomial of random unitary matrices and the Barnes G-function are intimately related with products and sums of gamma, beta and log-gamma variables. In particular, we show that the law of the modulus of the characteristic polynomial of random unitary matrices can be expressed with the help of products of gamma or beta variables. This leads us to prove some non standard type of limit theorems for the logarithmic mean of the so called generalized gamma convolutions.

Citations

7 citations in Web of Science®
5 citations in Scopus®
Google Scholar™

Downloads

35 downloads since deposited on 11 Dec 2009
4 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2009
Deposited On:11 Dec 2009 08:56
Last Modified:05 Apr 2016 13:36
Publisher:University of Washington
ISSN:1083-589X
Free access at:Official URL. An embargo period may apply.
Official URL:http://www.math.washington.edu/~ejpecp/ECP/viewarticle.php?id=2124
Related URLs:http://arxiv.org/abs/0707.3187v1
http://www.zentralblatt-math.org/zmath/en/advanced/?q=an:pre05636482&format=complete
Permanent URL: https://doi.org/10.5167/uzh-24996

Download

[img]
Preview
Filetype: PDF
Size: 1MB

TrendTerms

TrendTerms displays relevant terms of the abstract of this publication and related documents on a map. The terms and their relations were extracted from ZORA using word statistics. Their timelines are taken from ZORA as well. The bubble size of a term is proportional to the number of documents where the term occurs. Red, orange, yellow and green colors are used for terms that occur in the current document; red indicates high interlinkedness of a term with other terms, orange, yellow and green decreasing interlinkedness. Blue is used for terms that have a relation with the terms in this document, but occur in other documents.
You can navigate and zoom the map. Mouse-hovering a term displays its timeline, clicking it yields the associated documents.

Author Collaborations